Alert archive / Kansas / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Feb 21, 2008, 7:12 AM CST for 9 counties in Kansas. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2008, 7:12 AM CST (13:12 UTC)
- Expired
- Feb 21, 2008, 3:44 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 7:18 AM CST | SLEET 1 | Howard, KS | ONE INCE ICE ACCUMULATION OF SLEET AND ICE PELLETS. |
| Feb 21, 7:44 AM CST | SLEET 0 | Iola, KS | GROUND IS COVERED IN SLEET AND FREEZING RAIN MIXTURE. |
| Feb 21, 8:12 AM CST | ICE STORM 0 | N Dennis, KS | ONE HALF INCH ICE ACCUMULATIONS. MOSTLY FREEZING RAIN WITH SOME SLEET MIXED IN. |
| Feb 21, 8:24 AM CST | SLEET 0 | Caney, KS | FREEZING RAIN AND SLEET WITH 0.10 INCH ICE ACCUMULATION. |
| Feb 21, 11:46 AM CST | ICE STORM 0 | Oswego, KS | KANSAS DEPARTMENT OF TRANSPORTATION REPORTED TWO AND A HALF TO 3 INCHES OF ICE AND SLEET ACCUMULATION ACROSS MUCH OF THE COUNTY. |
| Feb 21, 2:49 PM CST | SLEET 0.5 | 6 Se Neodesha, KS | ONE HALF INCH OF SLEET ACCUMULATION. FREEZING RAIN OCCURRED TOWARD THE END OF THE EVENT RESULTING IN 1/8 OF AN INCH OF ICE ACCUMULATION ON TOP OF THE SLEET. SLICK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 211312 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 712 AM CST THU FEB 21 2008 KSZ070>072-094>096-098>100-212115- /O.NEW.KICT.WS.W.0004.080221T1312Z-080221T1800Z/ /O.EXT.KICT.WW.Y.0009.080221T1800Z-080222T0600Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 712 AM CST THU FEB 21 2008 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. AREAS OF MODERATE TO HEAVY SLEET...FREEZING RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST KANSAS THIS MORNING. SLEET ACCUMULATIONS WILL APPROACH 2 INCHES...AND ISOLATED 3 INCH AMOUNTS WILL BE POSSIBLE. ICE ACCUMULATIONS WILL APPROACH ONE-QUARTER INCH. PRECIPITATION SHOULD DECREASE IN COVERAGE AND INTENSITY BY LATE MORNING...WITH MORE PATCHY AREAS OF FREEZING DRIZZLE...FREEZING RAIN AND SLEET EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. ADDITIONAL LIGHT SLEET AND ICE ACCUMULATIONS WILL BE POSSIBLE. LIGHT SNOW MAY ALSO MIX IN THIS EVENING...BUT LITTLE IF ANY SNOW ACCUMULATION IS ANTICIPATED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ052-053-067>069-082-083-091>093-212115- /O.CON.KICT.WW.Y.0009.000000T0000Z-080222T0600Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 712 AM CST THU FEB 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. PATCHY AREAS OF SLEET...FREEZING RAIN AND FREEZING DRIZZLE WILL BE POSSIBLE THROUGHOUT THE DAY ACROSS THE ADVISORY AREA. THE HEAVIEST ACTIVITY SHOULD EXIT TO THE EAST BY LATE THIS MORNING. ADDITIONAL LIGHT SLEET AND ICE ACCUMULATIONS WILL BE POSSIBLE THE REST OF THE DAY. THE WINTRY MIX WILL EVENTUALLY CHANGE OVER TO LIGHT SNOW BY THIS EVENING...WITH AN INCH OR SO OF SNOW ACCUMULATION POSSIBLE BY LATE THIS EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ ADK
2 follow-up statements
000 WWUS43 KICT 211652 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1052 AM CST THU FEB 21 2008 KSZ070>072-094>096-098>100-220100- /O.UPG.KICT.WW.Y.0009.080221T1800Z-080222T0600Z/ /O.EXT.KICT.WS.W.0004.000000T0000Z-080222T0600Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1052 AM CST THU FEB 21 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. WIDESPREAD FREEZING RAIN...SLEET AND THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE AREA BY EARLY AFTERNOON. HOWEVER...AREAS OF LIGHT FREEZING DRIZZLE AND SLEET ARE STILL LIKELY THROUGH THE AFTERNOON HOURS WHICH WILL KEEP VERY HAZARDOUS TRAVEL CONDITIONS IN PLACE. FOR TONIGHT...A MIX OF SLEET AND SNOW IS EXPECTED WITH UP TO ONE INCH OF ADDITIONAL ACCUMULATION. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ052-053-067>069-082-083-091>093-220100- /O.CON.KICT.WW.Y.0009.000000T0000Z-080222T0600Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1052 AM CST THU FEB 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A MIX OF LIGHT FREEZING DRIZZLE AND POSSIBLY SLEET WILL CONTINUE THIS AFTERNOON ACROSS THE ADVISORY AREA. AS COLDER AIR FILTERS INTO THE AREA TONIGHT...PRECIPITATION IS EXPECTED TO CHANGE TO LIGHT SNOW. UP TO ONE INCH OF ACCUMULATION IS LIKELY BY FRIDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ JMC
000 WWUS43 KICT 212144 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 344 PM CST THU FEB 21 2008 KSZ070>072-094>096-098>100-212245- /O.CAN.KICT.WS.W.0004.000000T0000Z-080222T0600Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 344 PM CST THU FEB 21 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER STORM WARNING. EVEN THOUGH SOME LIGHT SNOW OR LIGHT FREEZING DRIZZLE WILL BE POSSIBLE OVERNIGHT...ACCUMULATIONS WILL REMAIN ON THE LIGHT SIDE. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ KSZ052-053-067>069-082-083-091>093-212245- /O.CAN.KICT.WW.Y.0009.000000T0000Z-080222T0600Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 344 PM CST THU FEB 21 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. EVEN THOUGH SOME LIGHT SNOW WILL BE POSSIBLE OVERNIGHT...ACCUMULATIONS WILL REMAIN ON THE LIGHT SIDE. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 5:36 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 21, 5:36 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 536 AM CST THU FEB 21 2008 .AVIATION... 12Z TAFS...ICT/SLN/HUT/CNU/RSL...A BAND OF MODERATE TO HEAVY SLEET...SMALL HAIL...FREEZING RAIN ALONG WITH EMBEDDED THUNDERSTORMS WILL MOVE EAST TO NORTHEAST ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS THIS MORNING. THIS IS IN RESPONSE TO STRONG ISENTROPIC ASCENT AND MOISTURE TRANSPORT PER 30KT LOW-LEVEL JET...IN CONCERT WITH SHORTWAVE ENERGY PROGRESSING ACROSS THE CENTRAL/SOUTHERN PLAINS. ONCE THIS BAND OF MIXED PRECIPITATION PASSES...THINKING AREAS OF FREEZING DRIZZLE WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS LOW-LEVELS REMAIN FAIRLY SATURATED AND LOW-LEVEL LIFT PERSISTS. FOR TONIGHT...A BAND OF SNOW SHOULD MOVE WEST TO EAST ACROSS CENTRAL KANSAS...AS THE PARENT MID/UPPER LOW (CURRENTLY OVER AZ/NM) PASSES OVER KANSAS. THINKING 1-3 INCHES WILL BE POSSIBLE. ONLY WENT 3-5 MILES VISIBILITY IN -SN FOR NOW...BUT FORESEE LATER SHIFTS BRINGING THE VISIBILITIES DOWN...ESPECIALLY FOR CENTRAL KS TERMINALS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 330 AM CST THU FEB 21 2008/ DISCUSSION... MAIN CONCERN WILL CONTINUE TO BE ONGOING WINTER MIX TODAY INTO TONIGHT. TODAY-TONIGHT: CURRENT ADVISORY LOOKS TO BE ON TRACK AS PERIODS OF FREEZING DRIZZLE AND SLEET CONTINUE TO MOVE ACROSS THE REGION. MAIN AREA OF 850H THETA-E ADVECTION AND MOISTURE ADVECTION IS STILL TO THE SOUTH OF THE AREA ACROSS CEN OK...WHERE SOME SHOWERS EVEN LOOK A LITTLE CONVECTIVE. CURRENT MODEL TRENDS SUGGEST THAT SOME OF THIS HEAVIER PRECIP WILL MOVE INTO SOUTHERN KS AFTER 12Z. SHORT RANGE FORECAST SOUNDINGS SHOW THIS WARM LAYER MOVING NORTH OVER THE TOP OF THE SHALLOW COLD AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. DEPTH OF THE WARM LAYER SUGGESTS THAT FREEZING DRIZZLE WILL CHANGEOVER TO MORE OF A MIX OF FREEZING RAIN/SLEET AS THE MORNING PROGRESSES. MODELS ALSO SUGGEST SOME ELEVATED INSTABILITY...SO WILL ADD SOME ISOLATED THUNDER TO THE MENTION OF FREEZING RAIN AND SLEET. THIS CONVECTION COULD MAKE THE MORNING COMMUTE RATHER TREACHEROUS....AS ANY FREEZING RAIN/SLEET WILL FREEZE ON CONTACT MAKING THE ROADS SLICK. AFTER THIS INITIAL ROUND OF A WINTER MIX...COULD SEE PRECIP BECOME MORE OF A FREEZING DRIZZLE AGAIN THIS AFTERNOON...UNTIL ANOTHER WEAK IMPULSE MOVES OVER THE AREA AS REGION GETS UNDER SOME INFLUENCE OF SOME 700-500H FRONTOGENESIS. THIS IMPULSE WILL COOL THE COLUMN ENOUGH TO CHANGE MOST OF THE PRECIP OVER TO LIGHT SNOW BY THIS EVENING. SOME CONCERN ABOUT NAM/WORKSTATION WRF SHOWING THIS BAND OF FRONTOGENESIS OVER CEN KS FROM GBD TO SLN WHICH COULD LEAD TO A QUICK BURST OF ONE TO TWO INCHES OF SNOW ACCUMULATION. ENTERTAINED THE IDEA OF EXPANDING ADVISORY FURTHER NORTH TO COVER THIS THREAT...BUT GFS SHOWS THIS AREA OF LIFT FURTHER SOUTH IN CURRENT ADVISORY AREA. SO WITH UNCERTAINTY...WILL LET DAY SHIFT LOOK AT THINGS FIRST. TIMING OF THE CURRENT ADVISORY LOOKS OKAY AS MOST OF SOUTHERN KS WILL BE WINDING DOWN BY 06Z/FRI. FRI: WILL CONTINUE WITH SOME LIGHT SNOW FOR EASTERN SECTIONS EARLY IN THE DAY FRI. BUT AS THE DAY PROGRESSES EXPECT MOST OF THE PRECIP TO END FROM WEST TO EAST AS MAIN SYSTEM MOVES TO THE EAST OF THE AREA. COULD SEE TEMPS RECOVER SOME BY THE AFTERNOON...AS SUNSHINE RETURNS TO THE AREA. SAT: FLOW CONTINUES TO BE PROGRESSIVE FOR THE START OF THE WEEKEND AS ANOTHER WEAK IMPULSE MOVES ACROSS THE ROCKIES INTO KS FOR SAT. WARM ADVECTION OUT AHEAD OF THIS SYSTEM COULD LEAD TO A QUICK SHOT OF RAIN OR SNOW DURING THE DAY ON SAT. FORECAST SOUNDINGS SUGGEST THAT MOST OF THE PRECIP WILL FALL AS RAIN AS WARM ADVECTION RAISES TEMPS ABOVE FREEZING...BUT COULD SEE A MIX OF RAIN/SNOW IN THE MORNING HOURS. SO WILL KEEP THIS MENTION. SUN-MON: WILL NOT MAKE ANY CHANGES TO THIS TIME FRAME...AS WEAK RIDGE MOVES OVER THE AREA ON SUN. GENERAL WARMING TREND DOES CONTINUE FOR THIS TIME FRAME AS YET ANOTHER SYSTEM MOVES ACROSS THE REGION FOR MON. KETCHAM AVIATION... 06Z TAF UPDATE...MVFR CEILINGS AND AREAS OF LIGHT FREEZING DRIZZLE WILL CONTINUE TO AFFECT SOUTHERN KANSAS TAF SITES UNTIL DAYBREAK. PRECIP SHOULD BECOME MORE PRONOUNCED WITH SLEET OR FREEZING BREAKING OUT DURING THE MORNING HOURS. OTHERWISE...CENTRAL KANSAS TAF SITES WILL REMAIN IN THE MVFR CATEGORY UNTIL DARK THEN LIGHT SNOW COULD DEVELOP OVER RSL/SLN AFTER 01Z. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 26 23 36 23 / 80 50 20 10 HUTCHINSON 26 21 36 21 / 60 60 20 10 NEWTON 26 22 36 20 / 70 50 20 10 ELDORADO 27 22 35 20 / 80 60 30 10 WINFIELD-KWLD 28 24 36 25 / 90 70 30 10 RUSSELL 26 18 38 20 / 40 60 10 10 GREAT BEND 26 18 38 21 / 50 60 10 10 SALINA 26 18 36 21 / 60 70 20 10 MCPHERSON 25 21 36 20 / 60 70 20 10 COFFEYVILLE 27 24 34 22 / 100 70 30 10 CHANUTE 27 22 32 19 / 100 70 30 10 IOLA 27 22 32 17 / 100 70 30 10 PARSONS-KPPF 27 23 33 20 / 100 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ052- 053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Feb 21, 5:15 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 515 AM CST THU FEB 21 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 515 AM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FREEZING DRIZZLE WILL GIVE WAY TO HEAVIER PRECIPITATION THIS MORNING. THIS HEAVIER PRECIPITATION IS EXPECTED TO BE A MIXTURE OF FREEZING RAIN AND SLEET AS SOME ISOLATED THUNDERSTORMS MOVE ACROSS THE AREA. SEE THE LATEST WINTER WEATHER ADVISORY FOR MORE DETAILS. MOST OF THE MIXED PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW THIS EVENING. THIS SNOWFALL MAY LEAD TO SOME AREAS RECEIVING ONE TO TWO INCHES OF ACCUMULATION BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER CHANCE OF LIGHT SNOW IS ALSO POSSIBLE ON FRIDAY AND AGAIN SATURDAY. CURRENT INDICATIONS SUGGEST THAT ACCUMULATIONS WILL BE LITTLE IF ANY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Local storm report, Feb 21, 5:13 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM SLEET WEST WICHITA 37.69N 97.46W
02/21/2008 E0.10 INCH SEDGWICK KS OFFICIAL NWS OBS
SLEET WITH THUNDERSTORM. SLEET COVERING THE GROUND.
&&
BDKSpecial weather statement, Feb 21, 5:40 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 540 AM CST THU FEB 21 2008 KSZ069>071-083-092>096-098>100-211245- BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-LABETTE-MONTGOMERY-NEOSHO- SEDGWICK-SUMNER-WILSON-WOODSON- 540 AM CST THU FEB 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHAUTAUQUA...COWLEY...ELK...GREENWOOD... LABETTE...MONTGOMERY...NEOSHO...SEDGWICK...SUMNER...WILSON AND WOODSON COUNTIES... AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF MODERATE TO HEAVY SLEET...SMALL HAIL...FREEZING RAIN AND EMBEDDED THUNDERSTORMS...ALL MOVING NORTHEAST AT 35 TO 40 MPH. A QUICK ONE-HALF INCH TO ONE INCH OF SLEET AND HAIL ACCUMULATION WILL BE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION. SLEET AND HAIL ACCUMULATIONS MAY IN FACT APPROACH TWO INCHES FOR ISOLATED LOCATIONS ALONG THE OKLAHOMA BORDER. A WINTER WEATHER ADVISORY REMAINS IN EFFECT. USE CAUTION IF YOU MUST TRAVEL AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. KLEINSASSER
Local storm report, Feb 21, 5:47 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM SLEET WELLINGTON 37.27N 97.40W
02/21/2008 E1.00 INCH SUMNER KS LAW ENFORCEMENT
SLEET COVERED THE GROUND.
0544 AM SLEET WINFIELD 37.27N 96.97W
02/21/2008 E1.00 INCH COWLEY KS LAW ENFORCEMENT
SLEET COVERED THE GROUND. ROADS VERY SLICK.
&&
BDKSpecial weather statement, Feb 21, 6:15 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 AM CST THU FEB 21 2008 KSZ069>072-092>096-098>100-211315- ALLEN-BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-LABETTE-MONTGOMERY- NEOSHO-SUMNER-WILSON-WOODSON- 615 AM CST THU FEB 21 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...BUTLER...CHAUTAUQUA...COWLEY...ELK... GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...SUMNER...WILSON AND WOODSON COUNTIES... AT 611 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF MODERATE TO HEAVY SLEET...SMALL HAIL...FREEZING RAIN AND EMBEDDED THUNDERSTORMS...ALL MOVING NORTHEAST AT 35 TO 40 MPH. A QUICK ONE-HALF INCH TO ONE INCH OF SLEET AND HAIL ACCUMULATION WILL BE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION. SLEET AND HAIL ACCUMULATIONS MAY IN FACT APPROACH TWO INCHES FOR ISOLATED LOCATIONS ALONG THE OKLAHOMA BORDER. EXPECT EXTREMELY SLIPPERY ROADS AND SIDEWALKS THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT. USE CAUTION IF YOU MUST TRAVEL AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. KLEINSASSER
Local storm report, Feb 21, 6:41 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
641 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM SLEET CANEY 37.01N 95.93W
02/21/2008 E0.20 INCH MONTGOMERY KS TRAINED SPOTTER
THERE IS ALSO ONE-TENTH OF AN INCH OF ICE ACCUMULATION.
SLEET MIXED WITH FREEZING RAIN IS CURRENTLY OCCURRING IN
CANEY.
&&
ADKLocal storm report, Feb 21, 6:55 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
655 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM SLEET CONWAY SPRINGS 37.39N 97.64W
02/21/2008 E1.00 INCH SUMNER KS LAW ENFORCEMENT
ESTIMATED ONE INCH ACCUMULATIONS
0630 AM SLEET EL DORADO 37.82N 96.86W
02/21/2008 E0.50 INCH BUTLER KS LAW ENFORCEMENT
ESTIMATED ONE HALF INCH SLEET AND ICE ACCUMULATIONS
0632 AM SLEET WINFIELD 37.27N 96.97W
02/21/2008 E3.00 INCH COWLEY KS LAW ENFORCEMENT
ESTIMATED THREE INCHES OF SLEET ACCUMULATION. MIXTURE OF
PRECIPITATION WITH ICE PELLETS AND SOME FREEZING RAIN.
0635 AM SLEET EUREKA 37.82N 96.29W
02/21/2008 U0.00 INCH GREENWOOD KS LAW ENFORCEMENT
STREETS COMPLETELY ICE AND SLEET COVERED.
0637 AM SLEET HOWARD 37.47N 96.26W
02/21/2008 U0.00 INCH ELK KS LAW ENFORCEMENT
GROUND IS COVERED IN SLEET.
0638 AM SLEET SEDAN 37.13N 96.18W
02/21/2008 E1.00 INCH CHAUTAUQUA KS LAW ENFORCEMENT
ONE INCH OF SLEET ACCUMULATIONS WITH SOME FREEZING RAIN
OCCURING.
0638 AM SLEET YATES CENTER 37.87N 95.74W
02/21/2008 U0.00 INCH WOODSON KS LAW ENFORCEMENT
LIGHT SLEET ACCUMULATIONS.
0639 AM SLEET FREDONIA 37.53N 95.82W
02/21/2008 U0.00 INCH WILSON KS LAW ENFORCEMENT
SLEET AND FREEZING RAIN OCCURING.
0641 AM SLEET INDEPENDENCE 37.23N 95.71W
02/21/2008 E1.50 INCH MONTGOMERY KS LAW ENFORCEMENT
1.5 INCHES OF SLEET, FREEZING RAIN AND ICE PELLET
ACCUMULATION.
&&
JMBNearby
Winter Storm Warnings in Kansas, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.